Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 24, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Sep 21, 2020, 12:52 PM CDT for Galveston County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2020, 12:52 PM CDT (17:52 UTC)
- Expired
- Sep 21, 2020, 1:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Galveston County, TX
The radar
The Houston radar (KHGX), 35 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.9 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619
WFUS54 KHGX 211752
TORHGX
TXC167-211830-
/O.NEW.KHGX.TO.W.0024.200921T1752Z-200921T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
1252 PM CDT Mon Sep 21 2020
The National Weather Service in League City has issued a
* Tornado Warning for...
Galveston County in southeastern Texas...
* Until 130 PM CDT.
* At 1251 PM CDT, a severe thunderstorm capable of producing a
tornado was located 8 miles southeast of Port Bolivar, or 8 miles
east of Galveston Pier 21, moving west at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Port Bolivar and Pelican Island around 115 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2934 9460 2928 9463 2937 9495 2949 9489
TIME...MOT...LOC 1751Z 111DEG 18KT 2932 9465
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$2 follow-up statements
449
WWUS54 KHGX 211804
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
104 PM CDT Mon Sep 21 2020
TXC167-211830-
/O.CON.KHGX.TO.W.0024.000000T0000Z-200921T1830Z/
Galveston TX-
104 PM CDT Mon Sep 21 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR CENTRAL
GALVESTON COUNTY...
At 104 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Port Bolivar, moving west at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Texas City around 135 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2938 9469 2931 9473 2937 9495 2949 9489
TIME...MOT...LOC 1804Z 106DEG 23KT 2937 9476
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$361
WWUS54 KHGX 211823
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
123 PM CDT Mon Sep 21 2020
TXC167-211833-
/O.EXP.KHGX.TO.W.0024.000000T0000Z-200921T1830Z/
Galveston TX-
123 PM CDT Mon Sep 21 2020
...THE TORNADO WARNING FOR GALVESTON COUNTY WILL EXPIRE AT
130 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 2938 9469 2931 9473 2937 9495 2949 9489
TIME...MOT...LOC 1823Z 111DEG 18KT 2940 9485
$$
CadyWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Sep 21, 12:48 PM CDT, 4 minutes earlier.
Area forecast discussion, Sep 21, 12:48 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1248 PM CDT Mon Sep 21 2020
.AVIATION [18Z TAF Issuance]...
Tropical Storm Beta continues to bring MVFR to IFR conditions to the
area. Gusty northeasterly winds as bands stream across the area.
Ceilings are expected to drop as low as 007 with periods of lower
conditions and visibility 1-2sm in rain and lower at times. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 68 77 67 80 66 / 70 80 40 30 10
Houston (IAH) 72 83 71 81 71 / 70 80 50 60 10
Galveston (GLS) 79 86 76 83 75 / 70 60 50 60 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning for the following zones: Brazoria
Islands...Chambers...Coastal Brazoria...Coastal
Galveston...Coastal Harris...Coastal Jackson...Coastal
Matagorda...Fort Bend...Galveston Island and Bolivar
Peninsula...Inland Brazoria...Inland Galveston...Inland
Harris...Inland Jackson...Inland Matagorda...Matagorda
Islands...Southern Liberty...Wharton.
Flash Flood Watch through Tuesday evening for the following
zones: Austin...Brazoria Islands...Chambers...Coastal
Brazoria...Coastal Galveston...Coastal Harris...Coastal
Jackson...Coastal Matagorda...Colorado...Fort
Bend...Galveston Island and Bolivar Peninsula...Inland
Brazoria...Inland Galveston...Inland Harris...Inland
Jackson...Inland Matagorda...Matagorda
Islands...Montgomery...Northern Liberty...Southern
Liberty...Waller...Wharton.
GM...Tropical Storm Warning for the following zones: Coastal waters
from Freeport to Matagorda Ship Channel TX out 20
NM...Coastal waters from High Island to Freeport TX out 20
NM...Galveston Bay...Matagorda Bay...Waters from Freeport
to Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&
AVIATION...35In the hours before
Local storm report, Sep 21, 7:25 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
725 AM CDT MON SEP 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM STORM SURGE 1 ENE CLEAR LAKE SHORES 29.55N 95.02W
09/21/2020 HARRIS TX PUBLIC
WATER ON ROAD AT SEABROOK NEAR THE
WATERFRONT DISTRICT SIGN. ROAD IMPASSABLE.
&&
JPFLocal storm report, Sep 21, 7:29 AM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
729 AM CDT MON SEP 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM TROPICAL STORM 3 ENE GALVESTON 29.25N 94.85W
09/21/2020 GMZ355 TX MESONET
MESONET STATION XGPR GALVESTON FISHING PIER.
1236 AM TROPICAL STORM 13 E BAYOU VISTA 29.36N 94.72W
09/21/2020 GMZ355 TX BUOY
BUOY STATION GNJT2 GALVESTON BAY ENTRANCE,
NORTH JETTY, T.
0648 AM TROPICAL STORM 1 ENE QUINTANA 28.94N 95.29W
09/21/2020 GMZ355 TX MESONET
MESONET STATION FPST2 1 SSW SURFSIDE BEACH.
0545 AM TROPICAL STORM 1 E QUINTANA 28.93N 95.29W
09/21/2020 GMZ355 TX MESONET
MESONET STATION XSRF SURFSIDE BEACH.
0652 AM TROPICAL STORM 1 ESE FREEPORT 28.94N 95.35W
09/21/2020 BRAZORIA TX MESONET
MESONET STATION EW9755 FREEPORT.
0248 AM TROPICAL STORM 12 SW JAMAICA BEACH 29.08N 95.12W
09/21/2020 GMZ335 TX MESONET
MESONET STATION LUIT2 11 SW JAMAICA BEACH.
0554 AM TROPICAL STORM 4 ENE TEXAS CITY 29.42N 94.89W
09/21/2020 GALVESTON TX MESONET
MESONET STATION XLEV LEVEE.
0542 AM TROPICAL STORM 20 SSW PALACIOS 28.45N 96.39W
09/21/2020 GMZ330 TX BUOY
BUOY STATION PCNT2 PORT O'CONNOR, TX.
1200 AM TROPICAL STORM 3 ESE BAYOU VISTA 29.30N 94.90W
09/21/2020 GMZ335 TX MESONET
MESONET STATION GRRT2 2 ESE BAYOU VISTA.
0552 AM TROPICAL STORM 3 E LA MARQUE 29.37N 94.95W
09/21/2020 GALVESTON TX MESONET
MESONET STATION XTEX TEXAS CITY.
1200 AM TROPICAL STORM 15 SSE JAMAICA BEACH 28.98N 94.90W
09/21/2020 GMZ355 TX MESONET
MESONET STATION 42043 15 SSE JAMAICA BEACH.
0616 AM TROPICAL STORM 1 ENE WEBSTER 29.54N 95.10W
09/21/2020 HARRIS TX MESONET
MESONET STATION AT862 WEBSTER.
0406 AM TROPICAL STORM 1 ESE SAN LEON 29.48N 94.92W
09/21/2020 GMZ335 TX MESONET
MESONET STATION EPTT2 EAGLE POINT, TX.
0123 AM TROPICAL STORM 1 E KEMAH 29.53N 95.00W
09/21/2020 GMZ335 TX MESONET
MESONET STATION XTCY TEXAS CORINTHIAN YACHT
CLUB.
0630 AM TROPICAL STORM 21 SSW PALACIOS 28.42N 96.33W
09/21/2020 GMZ350 TX MESONET
MESONET STATION MBET2 13 ESE MAGNOLIA BEACH.
&&Local storm report, Sep 21, 7:39 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
739 AM CDT MON SEP 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM STORM SURGE 10 SW JAMAICA BEACH 29.09N 95.11W
09/21/2020 GALVESTON TX PUBLIC
STORM SURGE NEAR SAN LUIS PASS WITH WATER
AROUND 4 FT ABOVE GROUND.
&&
JPFLocal storm report, Sep 21, 9:46 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
946 AM CDT MON SEP 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM STORM SURGE 2 NE CLEAR LAKE SHORES 29.57N 95.01W
09/21/2020 HARRIS TX EMERGENCY MNGR
SEVERAL MAIN ROADS IN SEABROOK IMPASSIBLE
DUE TO STORM SURGE FLOODING, INCLUDING
TODVILLE RD, HAMMER ST, MAIN ST, AND 10TH
ST.
&&
CADYLocal storm report, Sep 21, 11:29 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1129 AM CDT MON SEP 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM STORM SURGE 16 SW JONES CREEK 28.78N 95.62W
09/21/2020 MATAGORDA TX EMERGENCY MNGR
TDEM REPORTS STORM SURGE INUNDATION WITH ALL
ROADS IMPASSABLE SOUTH OF CR 201.
&&
CADYThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 4:41 PM CDT | Areal Flood Advisory | HGX | Brazoria | 109 min |
| Sep 21, 4:54 PM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston, Harris | 4 hr |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.